Alert archive / Montana / Lake Wind Advisories in 2016
Lake Wind Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Oct 14, 2016, 10:41 AM MDT for Flathead County, Lake County, Sanders County, Montana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 10:41 AM MDT (16:41 UTC)
- Expired
- Oct 14, 2016, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WWUS75 KMSO 141641 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1041 AM MDT FRI OCT 14 2016 MTZ003-150000- /O.NEW.KMSO.LW.Y.0013.161014T1641Z-161015T0000Z/ FLATHEAD/MISSION VALLEYS- 1041 AM MDT FRI OCT 14 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR... FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: THROUGH LATE THIS AFTERNOON, GUSTY SOUTH- SOUTHWEST WINDS OVER FLATHEAD LAKE WILL INCREASE WAVE HEIGHTS AND CHOP, PARTICULARLY ON THE NORTH AND EAST PORTION OF THE LAKE. SMALL WATER CRAFT MAY HAVE DIFFICULTY NAVIGATING THROUGH HEAVY WAVES. * WINDS: SOUTH-SOUTHWEST 15 TO 25 MPH, GUSTING TO 35 MPH. * WAVE HEIGHTS: 3 TO 4 FEET, PARTICULARLY ON NORTH AND EAST SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Oct 14, 3:56 AM MDT, 6 hours 45 minutes earlier.
Area forecast discussion, Oct 14, 3:56 AM MDT, 6 hours 45 minutes before
Area Forecast Discussion National Weather Service Missoula MT 356 AM MDT Fri Oct 14 2016 ...WIDESPREAD LIGHT TO MODERATE RAIN THROUGH SATURDAY MORNING... .DISCUSSION...A series of storm systems will ride a persistent strong jet stream today through the middle of next week. The first in this series of storms is now impacting all of central Idaho and much of western Montana, with areas of light to moderate rain that will persist through the evening hours. In addition, expect a few hours of gusty winds as a cool front pushes across the area. Expect scattered showers, especially in the mountains, behind this front overnight through much of Saturday. Two more similar storm systems will impact the northern Rockies first Saturday evening through Sunday morning and the second (and perhaps wettest) Sunday night and Monday. Rain totals will be pretty impressive across central Idaho, the Bitterroot mountains and far northwest Montana. Impacts in these areas: - Rain totals of 2-4 inches (locally higher). - Concern for rock and mudslides along steep terrain and - Ponding of water on roadways and low lying areas. - Rivers and streams are also expected to rise quickly but are now low enough that flooding is not expected. Snow levels will vary between 6000-7000 feet through next Monday. Lost Trail Pass may be impacted by snow accumulations at times, but confidence on the timing of snow levels and timing of heaviest precip is too low to be specific on snow chances there. Finally, the other impact the next few days will be WIND. TODAY gusty southwest winds will produce 2-4 foot waves on Flathead Lake. The largest waves will be on the north and east side of Flathead Lake. Winds gusting over 20 mph are expected early this morning with gusty winds to 30 mph possible this afternoon and early evening. GRANGEVILLE WINDS: Through midday today, south winds will be present 25 to 35 mph, gusting to near 50 mph at times near Grangeville. Motorists traveling Highway 95 between Whitebird Grade and Grangeville will be impacted by dangerous crosswinds during this time. && .AVIATION...The first in a series of pretty wet storm systems has entered the northern Rockies this morning, bringing widespread steady light to moderate rain. This system will impact all terminals, especially KMSO and KGPI, with lowering ceilings and visibilities and mountain obscurations. Steady rain will persist through 15/0200z, then taper off to scattered showers through Saturday morning. The other aviation potential impact will be increasing gusty southwest winds with gusts of 15-25 mph possible between 14/1800z to 15/02000z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Lake Wind Advisories in Montana, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.